Pregnancy Home > DuetDHA Overdose
It is possible to take too much DuetDHA. Overdose symptoms common with any multivitamin include nausea, vomiting, diarrhea, and constipation. However, DuetDHA contains iron, which can cause dangerous side effects (such as fluid in the lungs, seizures, and low blood pressure) if too much is taken. Treatment for a DuetDHA overdose may include administering certain medications, pumping the stomach, or using supportive care.
An Introduction to DuetDHA OverdoseDuet®DHA and DuetDHAec are prescription prenatal vitamins. As with any other vitamin, it is possible to take too much DuetDHA. The specific effects of a DuetDHA overdose can vary depending on a number of factors, including the DuetDHA dosage and whether it was taken with any other substances or medicines.
Dangerous DuetDHA Overdose EffectsAn overdose with a multivitamin is likely to cause symptoms such as nausea, vomiting, diarrhea, or constipation (although these are not usually life-threatening problems). However, DuetDHA products contain iron, and taking too much iron can be very dangerous (especially for young children). Symptoms of iron poisoning may include:
- Low blood sugar (hypoglycemia)
- Low blood pressure (hypotension)
- A rapid heart rate (tachycardia)
- Fluid in the lungs
- Fever and chills
- Blue lips and fingernails
- Pale skin
- Black and, possibly, bloody stools
- Nausea and vomiting
- Metallic taste in mouth
Because children cannot handle much iron, DuetDHA prenatal vitamins should be stored out of the reach of children.